Periodic Solutions of First-Order Functional Differential Equations in Population Dynamics

  • Seshadev Padhi
  • John R. Graef
  • P. D. N. Srinivasu

Table of contents

  1. Front Matter
    Pages i-xiv
  2. Seshadev Padhi, John R. Graef, P. D. N. Srinivasu
    Pages 1-13
  3. Seshadev Padhi, John R. Graef, P. D. N. Srinivasu
    Pages 61-72
  4. Seshadev Padhi, John R. Graef, P. D. N. Srinivasu
    Pages 73-98
  5. Seshadev Padhi, John R. Graef, P. D. N. Srinivasu
    Pages 99-142
  6. Back Matter
    Pages 143-144

About this book


This book provides cutting-edge results on the existence of multiple positive periodic solutions of first-order functional differential equations. It demonstrates how the Leggett-Williams fixed-point theorem can be applied to study the existence of two or three positive periodic solutions of functional differential equations with real-world applications, particularly with regard to the Lasota-Wazewska model, the Hematopoiesis model, the Nicholsons Blowflies model, and some models with Allee effects. Many interesting sufficient conditions are given for the dynamics that include nonlinear characteristics exhibited by population models. The last chapter provides results related to the global appeal of solutions to the models considered in the earlier chapters. The techniques used in this book can be easily understood by anyone with a basic knowledge of analysis. This book offers a valuable reference guide for students and researchers in the field of differential equations with applications to biology, ecology, and the environment.


Existence of solutions Fixed-point theorem Functional differential equations Global attractivity Ordinary differential equations Periodic solutions of functional differential euqations

Authors and affiliations

  • Seshadev Padhi
    • 1
  • John R. Graef
    • 2
  • P. D. N. Srinivasu
    • 3
  1. 1.Department of Applied MathematicsBirla Institute of Technology, MesraRanchiIndia
  2. 2.Department of MathematicsUniversity of Tennessee at ChattanoogaChattanoogaUSA
  3. 3.Department of MathematicsAndhra UniversityVisakhapatnamIndia

Bibliographic information

  • DOI
  • Copyright Information Springer India 2014
  • Publisher Name Springer, New Delhi
  • eBook Packages Mathematics and Statistics
  • Print ISBN 978-81-322-1894-4
  • Online ISBN 978-81-322-1895-1
  • About this book
Industry Sectors